MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T-CENTESIS TRAY 6FR X 16CM; THORACENTESIS TRAY

CAREFUSION, INC SAFE-T-CENTESIS TRAY 6FR X 16CM; THORACENTESIS TRAY
Catalog Number PIG1260T
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: b3: date of event: the date of awareness was entered in the date of event field as the actual date of event is unknown.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that a piece of plastic was found on the needle tip of the safe-t-centesis tray kit when it was pushed through the catheter.It was further reported that the catheter was difficult to deploy.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number for the device was provided, and a device history record was performed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001607247 was performed and no recorded quality problems or rejections related to this incident were found.The product was inspected during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release were met.H10: investigation summary: one catheter and one veress needle were received by our quality team for evaluation.During evaluation, particulate was observed through the packaging.We were unable to confirm the source.Therefore, the foreign matter reported failure mode was confirmed but the root cause is unknown.The supplier was notified and requested for investigating the reported failure to determine a possible root cause.H10: b5 (describe event or problem), d10 (device available for evaluation), g4 (date received by manufacturer), g7 type or report - follow up# 1), h2 (correction, additional information, and device evaluation), h4 (device manufacture date) h11: h6 (type of investigation, investigation findings, and investigation conclusions) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
SAFE-T-CENTESIS TRAY 6FR X 16CM
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key21911568
Report Number1625685-2025-00036
Device Sequence Number7266811
Product Code PXI
UDI-Device Identifier10885403108365
UDI-Public(01)10885403108365(10)0001607247
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPIG1260T
Device Lot Number0001607247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown